MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET (1 PIECE); PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET (1 PIECE); PUMP INFUSION
Catalog Number 903-00006P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that during a case, belmont was used for transfusion.After two bags of sag and two bags of plasma, they noticed that fluid was leaking from the large chamber.As a part of immediate action, checked if the valve was too loose, and if there were any visible cracks in the chamber, but i couldn't see anything.Couldn't locate where the leak was coming from.Got the rest of the transfusion in (not a fault with the machine, but with the set).Disconnected the entire system and used ranger for the next two bags of sag.
 
Additional Manufacturer Narrative
Internal complaint file (b)(4) has been logged for this incident for traceability.The user confirmed that the disposable set involved in this incident was discarded therefore could not be sent for review.It was confirmed by the user that there was no patient impact or injury reported as a result of this incident.The device cited was disposed of and is not available for investigation.Photographs were provided which appeared to show fluid outside of the reservoir however it is not possible to confirm from the photographs whether a leak from the disposable was the cause of this fluid.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The device in question was discarded and was not available to be returned for investigation.The device manufacturing records for lot # 2023-06-01 were reviewed and no issues were found.A retain sample for lot # 2023-06-01 was tested and no leaks were found.It was confirmed that no other complaints have been received for this lot from any user.Testing of the retain sample evidenced no leaks and since the disposable was not available for investigation it is not possible to arrive at a definitive root cause for the reported incident.The disposable set was replaced to resolve the issue.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.
 
Additional Manufacturer Narrative
"udi related data quality updates only".
 
Event or Problem Description

Brand Name
3-SPIKE DISPOSABLE SET (1 PIECE)
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key18038044
Report Number1219702-2023-00052
Device Sequence Number15523263
Product Code FRN
UDI-Device Identifier00896128002022
UDI-Public896128002022
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00006P
Device Lot Number2022-09-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown